Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 482, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 2006, 9:07 PM CDT for Sainte Genevieve County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 9:07 PM CDT (02:07 UTC)
- Expired
- Aug 8, 2006, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 090207 SVRLSX MOC186-090245- /O.NEW.KLSX.SV.W.0482.060809T0207Z-060809T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 907 PM CDT TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 945 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEINGARTEN...OR ABOUT 9 MILES SOUTHWEST OF STE. GENEVIEVE...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOMSDALE... STE. GENEVIEVE... ST. MARY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 090227 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 926 PM CDT TUE AUG 8 2006 MOC186-090245- /O.CON.KLSX.SV.W.0482.000000T0000Z-060809T0245Z/ STE. GENEVIEVE MO- 926 PM CDT TUE AUG 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR STE. GENEVIEVE COUNTY... AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIVER AUX VASES...OR 8 MILES SOUTHWEST OF STE. GENEVIEVE...MOVING NORTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... STE. GENEVIEVE AND ST. MARY. LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020 $$ GLASS
000 WWUS53 KLSX 090245 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 945 PM CDT TUE AUG 8 2006 MOC186-090255- /O.EXP.KLSX.SV.W.0482.000000T0000Z-060809T0245Z/ STE. GENEVIEVE MO- 945 PM CDT TUE AUG 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE COUNTY EXPIRES AT 945 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:20 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 8, 7:20 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT TUE AUG 8 2006 .DISCUSSION... E-W STRY FNT STILL OVR CNTRL KY INTO CNTRL MO AND KS. UPR LVL RIDGE REMAINS IN PLACE OVR SRN US. PRECIP CHCS REMAIN FCST DIFFICULTIES THRU TMW. FOR TNGT...MDLS INDICATE AN MCS FORMING OVR SRN IA INTO NRN MO TNGT AS A FAIRLY STRNG LLJ FORMS OVR KS AND VEERS INTO ERN MO. ENSEMBLE MEMBERS OF 09Z SREF KEEP PRECIP IN NRN PORTIONS OF CWA THRU 21Z WED. PROPAGATION VECTORS INDICATE MCS MAY MV FURTHER S AND AFFECT ERN MO. THIS SEEMS TO BE A PLAUSIBLE SCENARIO AS THE UPR LVL RIDGE APPEARS TO BE WEAKENING. SINCE 0-6KM SHEAR VECTORS INDICATE A MORE ELY PROPAGATION...HAVE ONLY SLGT CHCS W OF MIS RVR. FOR TMW...NOT EXPECTING MUCH COVERAGE IN PRECIP DURING AFTN. HOWEVER...IF ANY OUTFLOW BDRYS REMAIN IN THE AREA...DAYTIME HEATING MAY ALLOW SCT TSRA. TEMPS HEAT UP TMW AND THURS AS FNT RETREATS. DWPTS IN UPR 60S AND LWR 70S WILL PUSH HEAT INDICES NEAR CRITERIA IN CNTRL MO. MID SHIFT MAY NEED TO CONSIDER HEADLINES FOR TMW AS NEW MDL DATA BECOMES AVAILABLE. FOR THE EXTD...NOT MUCH GOING ON. PRECIP CHCS RETURN ON MON INTO TUES AS A CDFNT MVS SWD INTO THE CWA. SEASONAL TEMPS RETURN WITH HI TEMPS IN LWR 90S. TILLY && .AVIATION... FOR THE 00Z TAFS...H500 SHORTWAVE SKIRTING THRU SRN IA WILL CONTINUE TO PROVIDE NERN MO/W CNTRL IL WITH RAIN CHANCES THRU MOST OF THIS EVENING BEFORE SLIDING OFF TO THE E. FURTHER S...FRONTAL BOUNDARY HAS GOTTEN MORE ACTIVE WITH SCT TSRA DEVELOPING ALONG IT...AND THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS AS IT TRIES TO PUSH MORE NEWD...BOTH FROM FRONTAL BOUNDARY LIFTING SLOWLY NEWD AS A WRMFNT...AS WELL AS H850 MOISTURE CONVERGENCE INCREASING FURTHER NE. SHOULD CONTINUE TO SEE SOME TSRA THRU THE OVERNIGHT AS EVERYTHING LIFTS NEWD. ALL TAF SITES APPEAR TO BE IN THE WARM SECTOR BY LATE MORNING WEDNESDAY THEREBY ENDING MUCH OF THE RAIN THREAT. OUTSIDE OF TSRA...LOOK FOR VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD FOR MOST LOCATIONS...ALTHOUGH THREAT OF PATCHY LOW CLOUDS CONTINUES IN NERN MO/W CNTRL IL AND WILL FOR THE NEXT FEW HOURS...AND THEN LATER TONIGHT...LOOK FOR PATCHY FOG TO DEVELOP. ELY SFC WINDS WILL VEER WITH PASSAGE OF THE WRMFNT...TO SLY...AND IS EXPECTED TO OCCUR FOR MOST LOCATIONS LATE TONIGHT AND WEDNESDAY MORNING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 8, 4:08 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT TUE AUG 8 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 408 PM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN ON THURSDAY THROUGH FRIDAY AS A COLD FRONT DROPS SLOWLY SOUTHWARD THROUGH THE REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY NIGHT. TEMPERATURES IN THE UPPER 90S WILL RETURN TO PORTIONS OF CENTRAL MISSOURI ON WEDNESDAY. HIGH DEWPOINTS WILL COMBINE WITH THE HEAT TO GIVE HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL...STRONG WINDS...OR HEAVY RAINFALL AMOUNTS. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.